View Complete Reference

Giles, DE (2013)

Exact Asymptotic Goodness-of-Fit Testing for Discrete Circular Data, With Applications

Chilean Journal of Statistics 4(1), pp.19-34.

ISSN/ISBN: 0718-7912 DOI: Not available at this time.

Abstract: We show that the full asymptotic null distribution for Watson’s U2N statistic, modified for discrete data, can be computed simply and exactly by standard methods. Previous approximate quantiles for the uniform multinomial case are found to be accurate. More extensive quantiles are presented for this distribution, as well as for the beta-binomial distribution and for the distributions associated with “Benford’s law”. The latter distributions are for the first one, two, or three significant digits in a sequence of “naturally occurring” numbers. A simulation experiment compares the power of the modified test with that of Kuiper’s VN test. In addition, four illustrative empirical applications are provided to illustrate the usefulness of the test.

@article{, author = {David E. Giles}, title = {Exact Asymptotic Goodness-of-Fit Testing for Discrete Circular Data, With Applications}, year = {2013}, journal = {Chilean Journal of Statistics}, volume = {4}, issue = {1}, pages = {19--34}, url = {}, }

Reference Type: Journal Article

Subject Area(s): Statistics